Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 18, 2021, 3:24 PM MDT for Morrill County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 3:24 PM MDT (21:24 UTC)
- Expired
- Jun 18, 2021, 4:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
943
WWUS85 KCYS 182124
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Fri Jun 18 2021
NEZ021-182215-
Morrill NE-
324 PM MDT Fri Jun 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 415
PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Angora, or 20 miles southwest of Alliance, moving southeast at 35
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Northport, The Intersection Of Highway 385 And 92, Angora, The
Intersection Of Highway 385 And L62 and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4151 10293 4194 10333 4200 10316 4172 10263
4169 10264
TIME...MOT...LOC 2124Z 318DEG 30KT 4192 10319
$$
CoxWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:45 PM MDT, 39 minutes earlier.
Area forecast discussion, Jun 18, 2:45 PM MDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
245 PM MDT Fri Jun 18 2021
.SHORT TERM...(This evening through Saturday)
Issued at 206 PM MDT Fri Jun 18 2021
Stationary frontal boundary that was draped across the region has
since pushed further east into Colorado, with high pressure
building off the Pacific Northwest. Current radar imagery
indicates some isolated convection over Sioux Country, and
traveling towards the southeast, with some back-building to the
northwest. Should see some more cells develop later this evening
across the southern portion of the Wyoming and northward into the
Panhandle. Storms will continue to be isolated, with the potential
for some severe storms as SBCAPE remain in the 1500 to 2500 J/kg
east of the Laramie Range. With these systems, some stronger
winds and ping pong size hail are possible. As we transition into
the weekend, an additional cold frontal boundary is expected to
start digging southward across the CWA before becoming stationary
once again across the region. Temperatures will climb to above
normal in the mid-80s to mid-90s. On Saturday, strong diurnal
heating and decent low-level moisture will yield SBCAPE values
greater than 2000 J/kg. Combined with surface to 500mb bulk shear
values of 35 to 50 knots, will promote conditions on Saturday to
remain susceptible to scattered strong to severe thunderstorms
across the southern portion of southeastern Wyoming and the
Nebraska Panhandle. Main concern with the current forecast for
Saturday exist with the HRRR model solutions with the convection
starting a bit too far to the east, and leaving the CWA before any
stronger storms develop. After the frontal passage, should start
to see conditions calming down with daytime highs on Sunday in the
low to mid-70s. There is a chance for continued afternoon
thunderstorms on Sunday. However, current model guidance has much
of the energy pushing eastward, limiting stronger thunderstorm
potentials.
.LONG TERM...(Saturday night through Friday)
Issued at 206 PM MDT Fri Jun 18 2021
Clipper shortwave moves through the area Monday morning. Looks
like a good chance for overnight showers and isolated
thunderstorms as GFS...SREF and ECMWF all showing good agreement
on timing/location of QPF. Went above guidance on PoPs for Monday
morning.
Upper ridge builds back into southeast Wyoming Monday night into
Tuesday with gusty west winds. GFS 700mb winds 25 to 35kts Tuesday
could lead to critical fire weather concerns...especially out
across Carbon County.
Ridge axis shifts east Wednesday with breezy west winds
continuing. Pattern shift towards the end of next week with a slow
moving low pressure system over the desert southwest. May see an
increase in precipitation as it pulls moisture north out of old
Mexico. Right now...mid term guidance still has us dry...but
something to watch as this takes place.
&&
.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1130 AM MDT Fri Jun 18 2021
Another round of showers and thunderstorms are possible along the I-
80 corridor late this afternoon and mainly this evening. Otherwise,
dry conditions and low Aviation impacts expected elsewhere.
HAZARDS/WEATHER TRENDS: VFR conditions expected over the next 24 to
30 hours with a 5 to 10 percent chance at brief MVFR CIGS and VIS
due to heavier rain showers. Will keep VCTS for the southern
terminals (KCYS, KSNY, KBFF) since timing of showers and
thunderstorms is still uncertain through late this evening.
&&
.FIRE WEATHER...
Issued at 206 PM MDT Fri Jun 18 2021
Near critical fire weather conditions for the Snowy, Sierra Madre,
and North Laramie Ranges continues this afternoon with west winds 10 to 15
mph with gusts to 20 mph, humidity 10 to 20 percent, and a Haines
Index of 5 to 6. Saturday, following a frontal passage will be
winds 15 to 20 mph with gusts to 30 mph and humidity 10 to 15
percent for the North Laramie Range and Converse County,
warranting a Fire Weather Watch. The Snowy and Sierra Madre Ranges
will be near critical, but the humidity there is expected to be
above critical levels due to chances of showers and thunderstorms. A
stronger front pushes through southeast Wyoming and western
Nebraska Saturday night into Sunday, bringing cooler temperatures,
higher humidities, and chances of showers and thunderstorms
Sunday and Monday. Tuesday, the above-normal warm and dry pattern
returns, allowing the conditions to become near-critical once
again for fire weather concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ301-302.
NE...None.
&&
SHORT TERM...MD
LONG TERM...GCC/TJT
AVIATION...TJT
FIRE WEATHER...MD/LKHazardous weather outlook, Jun 18, 2:49 PM MDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 249 PM MDT Fri Jun 18 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-192100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Chances for isolated afternoon showers and thunderstorms, some being strong to briefly severe. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for isolated to scattered showers and thunderstorms, some being strong to severe on Saturday. Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report and hail or wind reports, including damage, to the National Weather Service in Cheyenne. WYZ104-105-109>115-192100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Near critical fire weather conditions. Burning of any kind is strongly discouraged. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Saturday and Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-192100- Converse County Lower Elevations-North Laramie Range- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Elevated fire weather conditions with gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Fire Weather Watch is in effect for gusty winds and low humidity Saturday noon to 8 PM MDT. Elevated fire weather conditions return Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 18, 1:14 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL HARRISON 42.69N 103.88W
06/18/2021 E1.25 INCH SIOUX NE PUBLIC
&&
TTRUDELSpecial weather statement, Jun 18, 1:49 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Fri Jun 18 2021 NEZ002-003-095-096-182030- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- 149 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES AND CENTRAL SIOUX COUNTIES UNTIL 230 PM MDT... At 148 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles north of Agate Bed National Monument to near Flahertys Corner. Movement was east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Agate Bed National Monument and Flahertys Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4257 10338 4223 10320 4225 10382 4259 10386 TIME...MOT...LOC 1948Z 276DEG 14KT 4251 10380 4237 10353 Trudel
Local storm report, Jun 18, 2:19 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 20 SSE HARRISON 42.42N 103.73W
06/18/2021 E0.75 INCH SIOUX NE PUBLIC
REPORTED AT AGATE FOSSIL BEDS VISITOR CENTER
&&
TTRUDELSpecial weather statement, Jun 18, 2:41 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Cheyenne WY 241 PM MDT Fri Jun 18 2021 NEZ003-019-021-096-182130- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- 241 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE... NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 330 PM MDT... At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Flahertys Corner, or 23 miles north of Scottsbluff, moving southeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kilpatrick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4219 10368 4231 10344 4199 10295 4180 10338 TIME...MOT...LOC 2041Z 318DEG 28KT 4219 10350 Trudel
Local storm report, Jun 18, 3:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 15 NNE MINATARE 42.01N 103.39W
06/18/2021 M0.88 INCH BOX BUTTE NE TRAINED SPOTTER
&&Special weather statement, Jun 18, 3:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Fri Jun 18 2021
NEZ021-182215-
Morrill NE-
324 PM MDT Fri Jun 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 415
PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Angora, or 20 miles southwest of Alliance, moving southeast at 35
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Northport, The Intersection Of Highway 385 And 92, Angora, The
Intersection Of Highway 385 And L62 and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4151 10293 4194 10333 4200 10316 4172 10263
4169 10264
TIME...MOT...LOC 2124Z 318DEG 30KT 4192 10319
CoxThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 18, 2:29 AM MDT | Fire Weather Watch | CYS | 17 hr | |
| Jun 18, 12:10 PM MDT | Special Weather Statement | CYS | Sioux | 35 min |
| Jun 18, 12:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 1:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 2:41 PM MDT | Special Weather Statement | CYS | Box Butte | 49 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.